Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Ulcerative colitis. On prednisone. Why are symptoms getting worse?

How long should one stay on Prednisone? My boyfriend has ulcerative colitis, and has been on Prednisone for years. When he's not having a flare up he's on 5mg daily. His doctor has him on 20mg day if his symptoms starts to worsen (bloody stool). I'm really concerned about the long term damage this will do to him, if it hasn't already. He's been on and off Prednisone for 17 years now.
Asked On : Thu, 10 Oct 2013
Answers:  1 Views:  89
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
Hi,

Although bothersome, ulcerative colitis is a long-lasting inflammatory bowel disease. So, you need to be patient.

With regards to prednisone use, please understand that such corticosteroids are necessary to reduce the inflammation and preventing the triggering of the symptoms (bloody stool,etc.)

If the symptoms are worsen, the doctor would prescribe other medications. Please follow them as prescribed.

All the best!
Answered: Thu, 10 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor